New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Jeny
Regular Member


Date Joined Feb 2004
Total Posts : 437
   Posted 5/25/2009 4:50 PM (GMT -7)   
I've seen a neurologist. Had a CT, MRI and blood work. everything normal. I have high blood pressure & high cholesterol. I also have crohn's disease, but it's been in remission for 5 years and causes me no troubles. i'm on high blood pressure meds and my bp is almost under control, it's getting there. the highest it gets is about 140/100

I've been having strange problems...vision problems, muscles weakness, fatigue, headaches, terrible dizziness, numbness and confusion. for 5 weeks now. I'm having a lumbar punture on Thursday to rule out MS and Psudotumor cerbro. (i am severly overweight)

ok, so that's the background. The neuro put me on Topamax (sp?) thinking that my problem is migraine related. I'm on 200mg but started slow and am building. I started at 100mg. I feel terrible. Extremely tried and disconnected, irriatelbe...i honestely don't know how i'm going to work tomorrow. i can hardly spell as u can see. having a hard time typing, speaking, talking. if i don't take it tho, i'm so dizzy i can't walk. i'm still dizzy now, but not as dizzy. i just wanted to know if this is normal?...if this goes away, if this is just a temporary side effect? i know that some drugs have temporary side effects. i have basically wasted this entire weekend sleeping and spacing out. i feel completely disconnected. if anyone can offer some advice or insight i would appreciate it.

thanks.
-jeny

LdyJane
Veteran Member


Date Joined Jun 2008
Total Posts : 903
   Posted 5/25/2009 7:08 PM (GMT -7)   
Jeny, I had severe respiratory problems with Topamax and had to stop it; to help you, I've copied information from drugs.com, I go there a lot to check on side effects of meds. I have a lot of problems with meds and I depend on my Dr. to help me with these problems; if nothing else, I would call your Doctor first thing tomorrow to get an expert opinion:

Topamax side effects
Get emergency medical help if you have any of these signs of an allergic reaction: hives; difficulty breathing; swelling of your face, lips, tongue, or throat.

Call your doctor at once if you have any new or worsening symptoms such as: mood or behavior changes, depression, anxiety, or if you feel agitated, hostile, restless, hyperactive (mentally or physically), or have thoughts about suicide or hurting yourself.
Stop taking Topamax and call your doctor at once if you have any of these serious side effects:

*
sudden vision loss, pain around or behind your eyes; *
dry mouth, increased thirst, confusion, drowsiness, decreased sweating, increased body temperature, and hot, dry skin,
*
nausea, vomiting, increased urination, muscle pain or weakness, fast heart rate, feeling light-headed, fainting, or seizure (convulsions); or
*
severe pain in your side or lower back, painful or difficult urination.

Less serious side effects may include:

*
slowed thinking, memory problems, trouble concentrating;
*
problems with speech or balance;
*
numbness or tingling;
*
sleep problems (insomnia);
*
tired feeling;
*
headache, dizziness; or
*
loss of appetite, weight loss;

This is not a complete list of side effects and others may occur. Tell your doctor about any unusual or bothersome side effect.

kymark
Regular Member


Date Joined Dec 2005
Total Posts : 86
   Posted 5/26/2009 8:53 AM (GMT -7)   
Jeny said...
I'm on 200mg but started slow and am building. I started at 100mg.


100 mg of Topamax is a very high dose to start at. I think I started at 25 mg and worked up over several months to 200, ending up tapering down to 150 mg. A slow buildup is essential to minimize side effects. The cognitive side effects definitely decreased the longer I was on the drug.

I'd call your doc right away and see if a decrease in dosage is in order.

Jeny
Regular Member


Date Joined Feb 2004
Total Posts : 437
   Posted 5/26/2009 7:07 PM (GMT -7)   
well..i called the doc's nurse today. i guess she didn't believe me when i said i had memory problems and she had told me but didn't write down how to take my meds. i was supposed to start at 25mg and increase as needed. over a long period of time...like weeks and months. i don't remember her telling me this at all in the appointment. But, the nurse explained everything over the phone.
Gee, no wonder when i took the full dose on the bottle the first night (400mg) i slept for like 48 hours. Dam doctor. razza fraggin...................

i'm not taking any tonight. i need a day of clear headedness. just to get myself back. i feel completely off kilter. i don't care if i do get a migraine. i will start again tomorrow night with 25mg. i hope this works. i really do.
New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 15, 2017 4:47 PM (GMT -7)
There are a total of 2,905,935 posts in 318,904 threads.
View Active Threads


Who's Online
This forum has 158248 registered members. Please welcome our newest member, PatrickMA.
343 Guest(s), 11 Registered Member(s) are currently online.  Details
PeteZa, notsosicklygirl, MamaLama, Worriedsicked, PatrickMA, jan1952, Lissamarie, FlowersGal, momem3, beatUC, Tim Tam